Arkansas, 2019Flood in Arkansas, March 15 to 20, 2019
March 15 to 20, 2019 · NWS LZK · 1 event in 1 county or zone
Additional rainfall brought more flooding in mid March to northeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Additional rainfall brought more flooding in mid March to northeast Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 15, 4:49 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Mar 15, 4:49 AM CST, 3 hours 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
549 AM CDT Fri Mar 15 2019
.DISCUSSION...
Updated to include the 12Z aviation discussion below...
&&
.AVIATION...
Some breezy winds will gradually lessen by later this
afternoon...with light and variable winds expected by tonight.
Some patchy MVFR CIGs will remain possible at the NRN
terminals...but should see VFR conditions for all sites by later
this morning.
&&
.PREV DISCUSSION...(ISSUED 325 AM CDT Fri Mar 15 2019)
SHORT TERM...Today Through Saturday Night
Much quieter conditions are ongoing across the CWA early this Fri
morning compared to this time Thu morning...with just some
occasional breezy NW winds. SFC high pressure to the west will
gradually shift east towards the state trough tonight...with the
winds gradually weakening over time. Temps will be notably colder
today compared to Thu...with highs below normal.
As the high pressure move over the state tonight into Sat...winds
will become light and variable. This will allow low temps to drop
well below normal tonight/Sat morning...with lows dipping down into
the upper 20s to low 30s across the NRN counties...and the 30s
to near 40 elsewhere. Dry weather will persist.
Slightly warmer conditions will be seen for Sat afternoon and night
as the high pressure starts to move east...and weak SRLY flow
returns. Highs on Sat will still be below normal...but a few deg
warmer than this afternoon. The same will be said for lows Sat
night...though fewer areas will see sub-freezing temps.
LONG TERM...Sunday Through Thursday
Fairly quiet long term forecast with very few changes made to the
current forecast. Long term begins with Arkansas in NW flow and
surface High pressure in control of our weather. Temperatures will
be right around normal for much of the long term.
By Tuesday night we will start to see a pattern change as upper
trough pushes off to the east. Before it completely pushes east, we
will see some small rain chances mainly across northern and
northeast Arkansas. Towards the end of the long term an upper level
ridge will build in over the state...however the finer details will
need to be worked out as there is a fairly large difference with
timing of the next storm system approaching the state late next
weekend.
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Aviation...62
Hazardous weather outlook, Mar 15, 2:08 AM CST, 6 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
308 AM CDT Fri Mar 15 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-161000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
308 AM CDT Fri Mar 15 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time. However...lows
tonight will drop down into the upper 20s to low 30s across a
good portion of central and especially northern Arkansas.
.DAYS TWO THROUGH SEVEN...Saturday Through Thursday
No hazardous weather is expected at this time.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/65
Flood, Randolph
- When
- March 15, 8:15 AM CST to March 20, 8:45 AM CST
- Where
- Randolph County, 0.46 mi N of Pocahontas to 2.01 mi SW of Pocahontas
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.267, -90.970
Additional rainfall brought more flooding to the Black River at Pocahontas in the middle part of March.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Wisconsin, March 15 to 22, 2019$18,000 · 5 events
- Hail and Damaging Winds in New Jersey, March 15, 2019$17,000 · 52 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, March 15, 20191 in hail · 5 events
- Hail and Damaging Winds in New Jersey, March 15, 20191 in hail · 5 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, March 15, 20194 events
- Winter Weather in Michigan, March 15 to 16, 20193 events
- Dense Fog in Montana, March 15, 20192 events
- Hail in Connecticut, March 15, 20191.25 in hail · 2 events
- High Wind in California, March 15, 201965 kt wind · 1 event
- Flood in Michigan, March 15 to 17, 20191 event
- Damaging Wind in Maryland, March 15, 201950 kt wind · 1 event
- Damaging Wind in New York, March 15, 2019$2,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 814303.